Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 116, NWS St. Louis, MO

March 30, 2006Adams County, Illinois; Lewis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2006, 8:13 PM CST for Adams County, Illinois; Lewis County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2006, 8:13 PM CST (02:13 UTC)
Expired
Mar 30, 2006, 8:47 PM CST
In force
34 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Adams County, IL, Lewis County, MO

The radar

The St Louis radar (KLSX), 165 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 310213
SVRLSX
ILC001-MOC111-310300-
/O.NEW.KLSX.SV.W.0116.060331T0213Z-060331T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CST THU MAR 30 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LEWIS COUNTY IN NORTHEAST MISSOURI
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 900 PM CST

* AT 809 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF MAYWOOD...OR ABOUT 10 MILES NORTHWEST OF PALMYRA...AND
  MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA GRANGE...
  CANTON...
  MENDON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3995 9171 3994 9151 4012 9112 4022 9152

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 310239
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CST THU MAR 30 2006

MOC111-310247-
/O.CAN.KLSX.SV.W.0116.000000T0000Z-060331T0300Z/
LEWIS MO-
837 PM CST THU MAR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEWIS COUNTY IS 
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE STORM HAS MOVED OUT OF THE 
COUNTY.  ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AND 
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CST.

LAT...LON 4006 9147 4001 9134 4018 9103 4020 9138

$$

ILC001-310300-
/O.CON.KLSX.SV.W.0116.000000T0000Z-060331T0300Z/
ADAMS IL-
837 PM CST THU MAR 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST 
FOR ADAMS COUNTY...

AT 833 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER WOODVILLE...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
RURAL NORTHERN ADAMS COUNTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4006 9147 4001 9134 4018 9103 4020 9138

$$

BRITT
000 
WWUS53 KLSX 310247
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CST THU MAR 30 2006

ILC001-310257-
/O.CAN.KLSX.SV.W.0116.000000T0000Z-060331T0300Z/
ADAMS IL-
847 PM CST THU MAR 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CST.

LAT...LON 4006 9147 4001 9134 4018 9103 4020 9138

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:03 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 30, 6:03 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CST THU MAR 30 2006

.DISCUSSION...
WDLY SCT SHRA AND TSRA CURRENTLY OCCURRING ALNG AND N OF SUBTLE
WRMFNT EXTDG SEWD THRU COU TO JUST S OF STL ATTM.  850 MB WAA ALSO
OCCURRING IN THIS AREA ON NOSE OF BROAD 40-50 KT SWLY LLJ. THIS
LLJ WILL INTENSIFY LTR THIS AFTN INTO THIS EVNG AND TRANSLATE EWD
THRU THE CWA THIS EVNG SE OF 850 MB LOW MOVG NEWD THRU THE NRN
PLAINS. THIS STG LLJ WILL PROVIDE INCRSG LOW LVL TEMPERATURE AND
MOISTURE ADVCTN AS WELL AS STG LOW LVL SHEAR ACRS THE CWA THIS
EVNG. A LINE OF CONVECTION IS FCST TO DVLP THIS EVNG AND MOVE
RAPIDLY EWD THRU THE CWA NR THE LLJ AXIS AND AHD OF SFC
TROF/DRYLINE PUSHING SEWD THRU THE CWA LTR TGT. MDLS ALSO SHOWING
UPR LVL DIVERGENCE OVR THE CWA ARND 06Z FRI SE OF MID-UPR LVL LOW
MOVG NEWD THRU WRN IA. CONVECTION SHOULD MOVE THRU THE UIN AND COU
AREAS THIS EVNG...THEN THRU THE SERN HALF OF THE CWA...FM STL
SEWD DURING THE OVERNIGHT HRS. DRY SLOT WILL MOVE NEWD THRU THE
CWA LT TGT AND FRI MRNG S OF MID-UPR LVL LOW MOVG NEWD THRU THE
NRN PLAINS AND INTO THE GRK LKS REGION. WILL LIKELY MENTION LOW
POPS OVR THE ERN AND SRN PTN OF THE CWA ON FRI. ALTHOUGH LTL MID-
UPR LVL FCRG AND ONLY SHALLOW LOW LVL MOISTURE...NAM MDL DEPICTS
WK SFC MOISTURE CNVG AND LOW LVL INSTABILITY ALNG AND AHD OF WK
CDFNT EXTDG SWWD FM SFC LOW OVR WI THRU SERN MO ARND 18Z FRI. MDLS
ALSO SHOWING SOME LOW LVL WRP ARND TYPE MOISTURE MOVG SEWD THRU
THE NRN PTN OF THE CWA FRI AFTN AND EVNG. SHOULD HAVE MOSTLY CLR
SKIES AND COOL CONDITIONS BY LT FRI NGT AS SFC AND UPR LVL RDG
MOVES EWD INTO THE CWA AS UPR LOW AND ASSOCIATED SFC LOW MOVES
WELL NE OF THE REGION. NEXT CHC OF RAIN WILL OCCUR LATE SAT NGT
INTO SUN AS LLJ BRINGS 850 MB WAA...THETA E ADVCTN AND MOISTURE
CNVG ESPECIALLY TO THE NRN AND WRN PTN OF THE CWA...AND WRMFNT
MOVES NEWD THRU THE CWA. THE CHC OF CONVECTION WILL CONT THRU SUN
AFTN INTO SUN EVNG AS SFC TROF/WK CDFNT MOVES SEWD THRU CWA.

GKS

&&

.AVIATION...
FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS RESULTING FROM A LOW
PRESSURE SYSTEM CENTERED IN SOUTHEAST NE WILL DEVELOP A LINE OF
CONVECTION IN CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND THE
STL METRO AREA AROUND MIDNIGHT. SURFACE WINDS WILL VEER TO THE
SOUTHWEST AFTER THE PASSAGE OF THUNDERSTORMS AND WILL REMAIN
STRONG AROUND 20 TO 30KTS THROUGH 08Z.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 30, 3:31 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST THU MAR 30 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311230-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
331 PM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE
FORECAST AREA...

A LOW PRESSURE CENTERED OVER KANSAS THIS AFTERNOON WILL MOVE
NORTHEAST INTO IOWA TONIGHT. AS THIS WEATHER SYSTEM APPROACHES IT
SHOULD GENERATE A DRY LINE OR FRONTAL SYSTEM UPON WHICH
THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING. THESE SHOULD EXPAND
INTO A FAST MOVING SQUALL LINE WHICH WILL RACE NORTHEAST INTO
EASTERN MISSOURI AND SOUTHERN ILLINOIS LATER THIS EVENING AND
OVERNIGHT HOURS. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE
DAMAGING WINDS IN EXCESS OF 60 MPH... ALTHOUGH SUPERCELLS WITH
LARGE HAIL AND ISOLATED TORNADOES COULD ALSO DEVELOP.

KEEP ABREAST OF LOCAL CONDITIONS AND LATEST STATEMENTS AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

UNSETTLED WEATHER WILL LIKELY CONTINUE THIS WEEK. THERE WILL BE
ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY OR SUNDAY NIGHT AND
THEN AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...LAW ENFORCEMENT...AND MEDIA SHOULD BE PREPARED FOR
SEVERE WEATHER ACTIVITY EARLY THIS EVENING AND PARTICULARLY INTO
THE NIGHTTIME HOURS OVER THE ENTIRE AREA.

DUMMER

In the hours before

Local storm report, Mar 30, 7:31 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             1 S BETHEL              39.86N 92.02W
03/30/2006  E0.75 INCH       SHELBY             MO   TRAINED SPOTTER

&&

TILLY
Local storm report, Mar 30, 8:01 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     4 W MADISON             38.68N 90.22W
03/30/2006                   ST. LOUIS CITY     MO   AMATEUR RADIO

            ROOF BLOWN OFF HOUSE AND TRACTOR TRAILER BLOWN OFF ROAD.

&&

SDD
Local storm report, Mar 30, 8:11 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CST THU MAR 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     4 W MADISON             39.47N 92.29W
03/30/2006                   MONROE             MO   AMATEUR RADIO

            ROOF BLOWN OFF HOUSE AND TRACTOR TRAILER BLOWN OFF ROAD.

&&

SDD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:34 PM CSTSevere Thunderstorm WarningLSXPike25 min
Mar 30, 10:41 PM CSTSevere Thunderstorm WarningLSXPike49 min
Mar 31, 12:08 AM CSTSevere Thunderstorm WarningLSXCalhoun52 min
Mar 30, 7:14 PM CSTSevere Thunderstorm WarningLSXShelby31 min
Mar 30, 7:40 PM CSTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby50 min
Mar 30, 9:02 PM CSTSevere Thunderstorm WarningLSXKnox, Lewis43 min
Mar 30, 9:20 PM CSTTornado WarningLSXBoone40 min
Mar 30, 9:45 PM CSTSevere Thunderstorm WarningLSXAudrain45 min
Mar 30, 9:53 PM CSTSevere Thunderstorm WarningLSXCole, Moniteau52 min
Mar 30, 9:57 PM CSTSevere Thunderstorm WarningLSXMonroe37 min
Mar 30, 10:21 PM CSTSevere Thunderstorm WarningLSXPike, Ralls39 min
Mar 30, 10:30 PM CSTSevere Thunderstorm WarningLSXBoone, Callaway45 min
Mar 30, 11:25 PM CSTSevere Thunderstorm WarningLSXCallaway, Montgomery29 min
Mar 30, 11:29 PM CSTSevere Thunderstorm WarningLSXGasconade, Osage39 min
Mar 30, 11:56 PM CSTSevere Thunderstorm WarningLSXFranklin49 min
Mar 31, 12:12 AM CSTSevere Thunderstorm WarningLSXSaint Charles, Warren48 min
Mar 31, 12:29 AM CSTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis55 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.